Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 5:10 PM CST for Baylor County, Wilbarger County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 7, 2000, 5:10 PM CST (23:10 UTC)
- Expired
- Mar 7, 2000, 6:00 PM CST
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Baylor County, TX, Wilbarger County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 2:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 072312
SVROKC
TXC023-487-080000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CST TUE MAR 7 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAYLOR COUNTY IN NORTHERN TEXAS
WILBARGER COUNTY IN NORTHERN TEXAS
* UNTIL 600 PM CST
* AT 510 PM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
EXTENDING FROM JUST EAST OF VERNON TO NEAR SEYMOUR. THE STORMS WERE
MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE GRAYBACK...LAKE KEMP...MABELLE...
OKLAUNION AND WESTOVER
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3383 9927 3348 9923 3343 9899 3382 9897
3416 9898 3421 9914
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 7, 3:35 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 335 PM CST TUE MAR 7 2000 SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC DISCUSSIONS ALREADY ISSUED. ZONES WILL NATURALLY BE WORDED WITH SEVERE STORM TERMINOLOGY FOR TONIGHT. AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO SOUTHWEST AND BEGIN TO INCREASE. IT APPEARS THAT WINDS TOMORROW WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH HIGH WIND WARNING SPEEDS IN THE NORTHWEST. WILL ISSUE A WIND ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT. TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT THAN TONIGHT. FCSTID = 23 = CMS OKC 52 70 45 65 / 90 0 0 0 HBR 49 72 42 67 / 100 0 0 0 SPS 52 75 45 72 / 80 0 0 0 GAG 46 68 35 58 / 100 10 0 0 PNC 50 68 42 60 / 90 10 10 0 DUA 53 71 45 73 / 80 0 0 0 .OUN... OK...WIND ADVISORY ALL ZONES ON WEDNESDAY. TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.
In the hours before
Local storm report, Mar 7, 4:17 PM CST, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0409 PM 8 E LAZARE TX .75 INCH HAIL
03/07/00 HARDEMAN HAM REPORT
0411 PM 1 W ACME TX WIND DAMAGE
03/07/00 HARDEMAN SEMI OTVERTURNED
HAM REPORT
JSLocal storm report, Mar 7, 4:31 PM CST, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
431 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0423 PM HOPLLIS OK .88 INCH HAIL
03/07/00 HARMON HAM REPORT
TJLocal storm report, Mar 7, 4:38 PM CST, 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 6 NE ELDORADO OK WIND DAMAGE
03/07/00 JACKSON CAR WINDOW BROKEN
SIGNS DOWN
PUBLIC REPORT
KT @Local storm report, Mar 7, 4:55 PM CST, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0439 PM DUKE OK .88 INCH HAIL
03/07/00 JACKSON EOC REPORT
KTLocal storm report, Mar 7, 4:58 PM CST, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
458 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM 3 E REED OK 1.00 INCH HAIL
03/07/00 GREER PUBLIC REPORT
0450 PM MANGUM OK .75 INCH HAIL
03/07/00 GREER EOC REPORT
KTLocal storm report, Mar 7, 5:05 PM CST, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM 6 EAST OF ERICK OK .88 INCH HAIL
03/07/00 BECKHAM SPOTTER REPORT
TJThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 4:04 PM CST | Severe Thunderstorm Warning | OUN | Hardeman | 41 min |
| Mar 7, 4:16 PM CST | Severe Thunderstorm Warning | OUN | Foard | 44 min |
| Mar 7, 4:35 PM CST | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 40 min |
| Mar 7, 5:18 PM CST | Severe Thunderstorm Warning | OUN | Wichita | 57 min |
| Mar 7, 5:32 PM CST | Severe Thunderstorm Warning | OUN | Archer | 58 min |
| Mar 7, 5:57 PM CST | Severe Thunderstorm Warning | OUN | Clay, Wichita | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.